Discussions that mention altace

Heart Disorders board


Is anyone here familiar with heart damage due to taking fen/phen?
I took the diet drug for about a year several years ago and I now have mitral valve regurg. Three yrs ago I had a heart cath to check for pulinary hypertension. The results were good. I had a stress test about a yr ago which had good results and a Holter monitor that did not alarm my dr. My pressure is within the normal range.
I take 5mg of altace and 40mg of lasix daily.
My feet and ankles swell most of the time. The cardiologist said it was not caused by my heart. My medical dr sent me for a CT scan of my abdomen and pelvis which came back normal and I also had a 24 hr urinalysis which was normal.
So what could the swelling be caused by?
Also I can hear my heart beating loudly all the time. I used to count my heartbeats because they are often rapid. I also get palps and skipped beats. I get rapid beats and sometimes if I cough really hard they stop.
A few times I thought I was having a heart attack... pounding heart, sweating and dizziness. I called an ambulance and after an EKG they said it was not a heart attack. They said it was probably a panic or anxiety attack.
Yesterday I was walking to my home, up a slight incline and I felt a tightness across rhe top of my chest with shortness of breath and dizziness. I made it home and took one of my daughter's Xanax. The feeling passed after about 5 minutes. Was that a heart attack or a panic attack? It was the first time I ever felt a tightness across my chest.
I am overweight. Could my weight be causing these problems. Could menopause cause any of these problems? It's very frightening. When my symptoms first started and I was first diagnosed with mitral valve regurg I thought I was going to die. I spent almost a year lying on my couch counting my heartbeats and waiting to die. I finally got a grip on myself and went on with my life. But I am still very frightened because I don't know what is causing the feet swelling and palps and shortmess of breath.